Nonlinear wave propagation on an arbitrary steady transonic flow

Prasad, Phoolan (1973) Nonlinear wave propagation on an arbitrary steady transonic flow Journal of Fluid Mechanics, 57 (4). pp. 721-737. ISSN 0022-1120

Full text not available from this repository.

Official URL:

Related URL:


Here, we have studied the propagation of an arbitrary disturbance bounded in space on an arbitrary two- or three-dimensional transonic flow. First we have presented a general theory valid for an arbitrary system of n first-order quasi- linear partial differential equations and then used the theory for the special case of gasdynamic equations. If a disturbance is created in the neighbourhood of a sonic point, only a part of the disturbance stays in the transonic region and it is bounded by a wave front perpendicular to the streamlines. This part of the disturbance is governed by a very simple partial differential equation and the problem essentially reduces to the discussion of one-dimensional waves. The disturbance decays in the neighbourhood of the points where the flow acceler- ates from a subsonic state to a supersonic state and it attains a steady state where the flow is decelerating.

Item Type:Article
Source:Copyright of this article belongs to Cambridge University Press.
ID Code:35777
Deposited On:25 Apr 2011 10:11
Last Modified:25 Apr 2011 10:11

Repository Staff Only: item control page